Medicine – MCQ 109 – Heart failure following chemotherapy

A 45-year old woman underwent a modified radical mastectomy 4 years ago. She was treated for multiple bone metastases with cyclophosphamide, doxorubicin, and fluorouracil for 6 months. She is complaining of breathlessness on exercise, swelling of the legs, and swelling around eyes in the morning. On examination, she has bilateral rales in the lungs, S3 gallop present. What is the most likely cause for her cardiac condition?

a) Diastolic heart failure
b) Drug induced cardiac toxicity
c) Metastatic cardiac disease
d) Pneumonia

Correct answer :
b) Drug induced cardiac toxicity

Explanation : Doxorubicin is known to cause cardiotoxicity. Read more : Doxorubicin induced cardiotoxicity

Add a Comment

Your email address will not be published. Comments will be displayed only after moderation.

Read previous post:
Doxorubicin induced cardiotoxicity

Doxorubicin is an anti cancer drug which produces cardiotoxicity as side effect Clinical features Acute presentation with hypotension, arrhythmias, bundle...

Close